Alert archive / California / Gale Warnings in 2025
Gale Warning 16, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Mar 18, 2025, 2:59 AM PDT. It took effect at Mar 19, 2025, 6:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:59 AM PDT (09:59 UTC)
- In effect from
- Mar 19, 2025, 6:00 AM PDT
- Expired
- Mar 19, 2025, 5:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
398 WHUS76 KEKA 180959 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 AM PDT Tue Mar 18 2025 PZZ455-181800- /O.EXP.KEKA.SC.Y.0037.000000T0000Z-250318T1000Z/ /O.NEW.KEKA.GL.W.0016.250319T1700Z-250319T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 259 AM PDT Tue Mar 18 2025 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 10 AM to 4 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-181800- /O.EXP.KEKA.SC.Y.0037.000000T0000Z-250318T1000Z/ /O.NEW.KEKA.GL.W.0016.250319T1700Z-250319T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 259 AM PDT Tue Mar 18 2025 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 10 AM to 4 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-181800- /O.UPG.KEKA.GL.A.0011.250319T1000Z-250320T0000Z/ /O.NEW.KEKA.GL.W.0016.250319T1300Z-250319T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 259 AM PDT Tue Mar 18 2025 ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM PDT WEDNESDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM to 4 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-181800- /O.UPG.KEKA.GL.A.0011.250319T1600Z-250320T0000Z/ /O.NEW.KEKA.GL.W.0016.250319T1700Z-250320T0000Z/ Pt St George to Cape Mendocino out 10 nm- 259 AM PDT Tue Mar 18 2025 ...GALE WARNING IN EFFECT FROM 10 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 10 AM to 5 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
7 follow-up statements
721 WHUS76 KEKA 181519 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 819 AM PDT Tue Mar 18 2025 PZZ470-182330- /O.CON.KEKA.GL.W.0016.250319T1300Z-250319T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 819 AM PDT Tue Mar 18 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PDT WEDNESDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM to 4 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-182330- /O.CON.KEKA.GL.W.0016.250319T1700Z-250320T0000Z/ Pt St George to Cape Mendocino out 10 nm- 819 AM PDT Tue Mar 18 2025 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 10 AM to 5 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-182330- /O.CON.KEKA.GL.W.0016.250319T1700Z-250319T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 819 AM PDT Tue Mar 18 2025 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 10 AM to 4 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
957 WHUS76 KEKA 182143 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 243 PM PDT Tue Mar 18 2025 PZZ470-190545- /O.CON.KEKA.GL.W.0016.250319T1300Z-250319T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 243 PM PDT Tue Mar 18 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PDT WEDNESDAY... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM to 4 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-190545- /O.CON.KEKA.GL.W.0016.250319T1700Z-250320T0000Z/ Pt St George to Cape Mendocino out 10 nm- 243 PM PDT Tue Mar 18 2025 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas around 6 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 10 AM to 5 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-190545- /O.CON.KEKA.GL.W.0016.250319T1700Z-250319T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 243 PM PDT Tue Mar 18 2025 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 10 AM to 4 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
274 WHUS76 KEKA 190347 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 847 PM PDT Tue Mar 18 2025 PZZ470-191200- /O.CON.KEKA.GL.W.0016.250319T1300Z-250319T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 847 PM PDT Tue Mar 18 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PDT WEDNESDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM to 4 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-191200- /O.CON.KEKA.GL.W.0016.250319T1700Z-250320T0000Z/ Pt St George to Cape Mendocino out 10 nm- 847 PM PDT Tue Mar 18 2025 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas around 6 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 10 AM to 5 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-191200- /O.CON.KEKA.GL.W.0016.250319T1700Z-250319T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 847 PM PDT Tue Mar 18 2025 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM PDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 10 AM to 4 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
984 WHUS76 KEKA 190959 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 AM PDT Wed Mar 19 2025 PZZ470-191800- /O.CON.KEKA.GL.W.0016.250319T1300Z-250319T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 259 AM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM this morning to 4 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-191800- /O.CON.KEKA.GL.W.0016.250319T1700Z-250320T0000Z/ Pt St George to Cape Mendocino out 10 nm- 259 AM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 10 AM this morning to 5 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-191800- /O.CON.KEKA.GL.W.0016.250319T1700Z-250319T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 259 AM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PDT THIS AFTERNOON... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 10 AM this morning to 4 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
051 WHUS76 KEKA 191546 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 846 AM PDT Wed Mar 19 2025 PZZ450-200000- /O.CON.KEKA.GL.W.0016.250319T1700Z-250320T0000Z/ Pt St George to Cape Mendocino out 10 nm- 846 AM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-192300- /O.CON.KEKA.GL.W.0016.250319T1700Z-250319T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 846 AM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 4 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-192300- /O.CON.KEKA.GL.W.0016.000000T0000Z-250319T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 846 AM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 4 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
017 WHUS76 KEKA 192203 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 303 PM PDT Wed Mar 19 2025 PZZ455-470-475-200000- /O.EXT.KEKA.GL.W.0016.000000T0000Z-250320T0000Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 303 PM PDT Wed Mar 19 2025 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-200000- /O.CON.KEKA.GL.W.0016.000000T0000Z-250320T0000Z/ Pt St George to Cape Mendocino out 10 nm- 303 PM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
555 WHUS76 KEKA 192355 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 455 PM PDT Wed Mar 19 2025 PZZ450-470-200800- /O.EXP.KEKA.GL.W.0016.000000T0000Z-250320T0000Z/ /O.NEW.KEKA.SC.Y.0038.250320T0000Z-250321T2200Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 455 PM PDT Wed Mar 19 2025 ...GALE WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM PDT THIS AFTERNOON UNTIL 3 PM PDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-200800- /O.EXP.KEKA.GL.W.0016.000000T0000Z-250320T0000Z/ /O.NEW.KEKA.SC.Y.0038.250320T0000Z-250321T0400Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 455 PM PDT Wed Mar 19 2025 ...GALE WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5PM PDT THIS AFTERNOON UNTIL 9 PM PDT THURSDAY... * WHAT...Seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Mar 17, 2:56 PM PDT, 12 hours 3 minutes earlier.
Area forecast discussion, Mar 17, 2:56 PM PDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
256 PM PDT Mon Mar 17 2025
.SYNOPSIS...Breezy winds likely this afternoon and evening in
Mendocino and Lake counties. Cooler weather tonight with frost and
subfreezing temperatures forecast for interior valleys. Another
frontal system will bring more rain, mountain snow and strong gusty
southerly winds on Wednesday.
&&
.DISCUSSION...A surface low is spinning just offshore early this
afternoon and looks likely to make landfall near the
Mendocino/Sonoma county line. Lingering showers are to shift to the
south as the low moves southward. These will continue to trend
downward into the evening and overnight. Northerly winds on the
backside of the low could bring gusty northwesterly winds to
Mendocino and Lake counties this afternoon and evening, perhaps as
high as 25 to 30 mph.
High pressure will build on Tuesday providing generally dry weather
for much of the area. Some light showers could linger for Del Norte
and Humboldt. Frost and subfreezing minimum temperatures are
forecast for Tuesday morning for Mendo and Lake where the growing
season started March 1st. Moisture from this low could produce fog
and low cloud in the interior valleys of Mendo and Lake, which could
prevent temperatures from dropping as low as 32. However, NBM
probabilities are 90 to 100% for 32F or less and a freeze warning
and frost advisory has been issued.
Tue evening probabilities for precip diminish to less than 10% as
southerlies increase in advance of the next frontal boundary. A
500mb shortwave trough will drive a narrow plume of IVT > 250kg/ms
into the area on Wednesday, bringing another round of moderate to
locally heavy rain and mountain snow. Strong and gusty southerly
winds will likely develop in advance of the front as a 50-60kt low
level speed max develops. NBM probabilities for southerly winds gusts
greater than 45 mph are around 90% in coastal Del Norte, Kneeland,
and much of the King Range. Coastal Humboldt have probabilities
around 10-30%, with higher probabilities from about Trinidad
northward. Probabilities for gusts 55 mph or higher are around 50%
in coastal Del Norte. Snow levels start around 4000 ft then fall
Wednesday night into Thursday behind the front. Precipitation will
be showery, and a dusting of snow is possible as low as 2500 ft.
This could bring minor impacts to the highest passes of Highways
36 and 299.
Additional frontal systems are forecast for the latter portion of
the week and over the weekend. GEFS and ECMWF ensemble member IVT
forecast indicate means just under 250kg/ms. GEFS has higher
probabilities along 40N and suggest potentially a wetter outcome
than the ECMWF. Impacts look minor at the moment, with perhaps an
inch of rain in Del Norte and much lower amounts to the south. Broad
upper ridging will begin to build over the weekend and potential for
warmer interior temps will increase. Moisture moving over the ridge
with transient frontal systems may continue to result in light
precip for the North Coast region into Sat. JB/DB
&&
.AVIATION...A post frontal low and associated trofing resulted in
scattered convection continuing across much of the region through
afternoon. A bubble low, off the Del Norte Coast, was responsible
for light winds at CEC and ACV. The gradient will increase behind
the low which will rev up the coastal TAF sites winds by mid
afternoon. The "unusual" possibility of LLWS from NNW winds off the
Humboldt and Mendocino Coasts will be quite modest in the latter
afternoon. There's a possibility of a brief stint of increased winds
to 925MB developing over the UKI, but the significance appears to be
minimal impact at this time. /TA
&&
.MARINE...Seas are expected to remain mixed due to diminishing winds
waves and a continued mid period westerly swell. Winds have shifted
northerly and increased on the backside of a surface low pressure
center sweeping down the California coast, with 25-35 knot gusts
possible in the southern waters this afternoon calling for a Gale
Warning to be issued for that area. Seas will fall below advisory
criteria Tuesday as upper level ridging causes winds to diminish
once again. Confidence is increasing for a stronger frontal system
arriving early Wednesday. NBM indicates 80 to 60% probabilities for
southerly wind gusts exceeding 34 knots, especially in the northern
waters and around Cape Mendocino. A Gale Watch has been issued from
early Wednesday through the afternoon. Wind waves will continue to
be enhanced by surges of westerly swell energy, keeping seas steep
and hazardous from Wednesday through early Friday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory from 8 AM to 5 PM PDT Wednesday for CAZ101-
104-106.
Winter Weather Advisory from 11 AM Wednesday to 11 AM PDT
Thursday for CAZ107.
Frost Advisory from 3 AM to 9 AM PDT Tuesday for CAZ109-112.
Freeze Warning from 3 AM to 9 AM PDT Tuesday for CAZ110-111-
113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 10 PM PDT this evening for
PZZ450-470.
Gale Watch from Wednesday morning through Wednesday
afternoon for PZZ450.
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ455-475.
Small Craft Advisory from 9 PM this evening to 3 AM PDT
Tuesday for PZZ455-475.
Gale Warning until 9 PM PDT this evening for PZZ455-475.
Gale Watch from late Tuesday night through Wednesday
afternoon for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:58 PM PDT | Frost Advisory | EKA | Lake, Mendocino | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.